Missouri, 2009Flash Flooding in Missouri, November 15, 2009
November 15, 2009 · NWS LSX · 3 events in 3 counties and zones
Showers and a few thunderstorms developed along a slow moving cold front. This produced heavy rainfall causing some flash flooding in central Missouri.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Showers and a few thunderstorms developed along a slow moving cold front. This produced heavy rainfall causing some flash flooding in central Missouri.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Nov 15, 11:49 AM CST, 11 minutes earlier.
Area forecast discussion, Nov 15, 11:49 AM CST, 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
1149 AM CST SUN NOV 15 2009
.DISCUSSION...
/152 AM CST SUN NOV 15 2009/
MODEL GUIDANCE CONTINUES TO HONE IN ON UPPER LOW EVOLUTION AND TRACK
WITH A COMPLETELY CUT-OFF AND SLOWER SOLUTION DEPICTED. A PROLONGED
PERIOD OF RAINFALL IS EXPECTED WITH A WIDESPREAD STORM TOTAL OF 2
TO 4 INCHES FORECAST BY WEDNESDAY MORNING. WILL REISSUE THE ESF
FOR THE POTENTIAL OF RENEWED RIVER FLOODING.
COLD FRONT HAS MADE IT TO A KFAM...KSAR...KSLO LINE AS OF 1 AM AND
SLOWED TO A SNAILS PACE...IF NOT COMPLETELY STALLED. A NARROW LINE
OF SHOWERS EXTENDS FROM SOUTH OF KANSAS CITY TO JUST NORTH OF QUINCY
ILLINOIS.
I EXPECT THE SHOWERS TO INCREASE IN COVERAGE THIS MORNING AND
SOLIDIFY INTO A RAIN SHIELD THIS AFTERNOON ACROSS NORTHEAST MISSOURI
AND WEST CENTRAL ILLINOIS. THIS WILL BE IN RESPONSE TO INCREASED
FRONTOGENESIS AND THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET
MOVING ACROSS THE REGION. HAVE TRIED TO DEPICT THE TIGHT POP
GRADIENT THAT MODEL GUIDANCE CONTINUES TO ADVERTISE WITH A SLOW
PROGRESSION OF CATEGORICAL POPS SOUTHWARD THIS AFTERNOON. APPEARS
ST. LOUIS AREA MAY ONLY SEE A FEW SHOWERS OR SPRINKLES UNTIL LATE IN
THE AFTERNOON OR EARLY THIS EVENING WHEN RAIN SHIELD OVERSPREADS THE
METRO.
A SURFACE LOW WILL DEVELOP ALONG THE STALLED FRONTAL BOUNDARY AS THE
UPPER LOW APPROACHES THE REGION TONIGHT AND MONDAY. THE SURFACE LOW
WILL OCCLUDE...WRAPPING BACK UNDER THE UPPER LOW MONDAY NIGHT INTO
TUESDAY...WITH A COMPLETELY STACKED LOW PRESSURE SYSTEM EXPECTED TO
BE CENTERED ACROSS MISSOURI BY WEDNESDAY MORNING. OCCASIONAL RAIN
CAN BE EXPECTED MONDAY AND TUESDAY...TAPERING OFF TO SHOWERS BY
WEDNESDAY. MINIMAL DIURNAL TEMPERATURE SWINGS ARE EXPECTED THROUGH
MIDWEEK WITH CLOUDS AND PRECIPITATION.
CVKING
&&
.AVIATION...
/1142 AM CST SUN NOV 15 2009/
FOR THE 18Z TAFS...
RAIN AND IFR CIGS WILL OVERSPREAD THE AREA FROM WEST TO EAST
THROUGH THE AFTERNOON AND EARLY EVENING. ONCE CONDITIONS GO
DOWN...IT LOOKS LIKE WELL SEE IFR...AND POTENTIALLY LIFR
CONDITIONS PREVAIL THROUGH MIDWEEK. NOT SURE WELL SEE MUCH MORE
THAN A TEMPORARY BREAK UNTIL THE UPPER LEVEL STORM SYSTEM WHICH IS
CAUSING THIS WEATHER EJECTS NORTHEAST ON THURSDAY.
CARNEY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&
WFO LSX
Hazardous weather outlook, Nov 15, 8:56 AM CST, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
856 AM CST SUN NOV 15 2009
ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-161115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX-LEWIS-
SHELBY-MARION-MONROE-RALLS-PIKE-BOONE-AUDRAIN-MONITEAU-COLE-OSAGE-
CALLAWAY-MONTGOMERY-LINCOLN-GASCONADE-WARREN-ST. CHARLES-FRANKLIN-
ST. LOUIS-ST. LOUIS CITY-JEFFERSON-CRAWFORD-WASHINGTON-
ST. FRANCOIS-STE. GENEVIEVE-IRON-MADISON-REYNOLDS-
856 AM CST SUN NOV 15 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.
.DAY ONE...TODAY AND TONIGHT
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF CENTRAL AND
NORTHEAST MISSOURI THIS MORNING. THE STORMS ARE NOT EXPECTED TO BE SEVERE.
A PROLONGED RAINFALL EVENT IS EXPECTED TO BRING 3 TO 5 INCHES OF
RAIN TO CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
THROUGH TUESDAY NIGHT. THIS RAINFALL WILL RESULT IN A HEIGHTENED
POTENTIAL FOR FLOODING. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR
SPECIFIC DETAILS.
MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A PROLONGED RAINFALL EVENT IS EXPECTED TO BRING 3 TO 5 INCHES OF
RAIN TO CENTRAL AND NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS
THROUGH TUESDAY NIGHT. THIS RAINFALL WILL RESULT IN A HEIGHTENED
POTENTIAL FOR FLOODING. SEE THE HYDROLOGIC OUTLOOK PRODUCT FOR
SPECIFIC DETAILS.
MODERATE FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER. SEE THE
APPROPRIATE FLOOD STATEMENTS FOR SPECIFIC DETAILS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.
&&
FOR A GRAPHICAL VERSION OF THIS INFORMATION SEE OUR
WEBPAGE AT (LOWERCASE)... HTTP://WWW.WEATHER.GOV/LSX/?N=HWO1
CARNEY
Flash Flood, Callaway
- When
- November 15, 12:00 PM CST to 5:30 PM CST
- Where
- Callaway County, 2.48 mi E of Wainwright to 2.53 mi ENE of Steedman
- Cause
- Heavy Rain
- Reported by
- Department of Highways
- Coordinates
- 38.577, -92.024
Between 2 and 3 inches of rain fell in a short amount of time on saturated soils causing flash flooding. Numerous roads were closed including Highway 94 near Mokane and Van Horn Boulevard in Holts Summit.
Flash Flood, Cole
- When
- November 15, 1:30 PM CST to 5:30 PM CST
- Where
- Cole County, Jefferson City to 3.16 mi W of Osage City
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.580, -92.180
Between 2 and 3 inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including Scrivner, Loesch and Bainer Roads.
Flash Flood, Osage
- When
- November 15, 3:10 PM CST to 9:00 PM CST
- Where
- Osage County, 2.53 mi NNW of Shubert to 2.19 mi N of Chamois
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 38.554, -92.017
Between 2 and 3 inches of rain fell in a short amount of time on already saturated soils causing flash flooding. Numerous roads were flooded including County Road 412 near Loose Creek and County Road 416 near Bonnots Mill.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Missouri, November 15 to 16, 20091 death · $5,000 · 7 events
- Flash Flooding and Heavy Rain in Puerto Rico, November 15 to 16, 2009$10,000 · 18 events
- Winter Weather in Kansas, November 15 to 17, 20097 events
- Heavy Snow in Kansas, November 15, 20096 events
- High Wind and Strong Wind in Washington, November 15 to 16, 2009$9,000 · 54 kt wind · 5 events
- Heavy Snow in Kansas, November 15 to 16, 20093 events
- Frost and Freeze in California, November 15, 20092 events
- Coastal Flood in North Carolina, November 15, 20091 event
- Blizzard in Alaska, November 15, 20091 event
- High Wind in Montana, November 15, 200957 kt wind · 1 event
- High Wind in Washington, November 15, 20091 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 203393, 203395, 203396.